Format

Send to

Choose Destination
See comment in PubMed Commons below
Tidsskr Nor Laegeforen. 2008 Mar 13;128(6):706-8.

[A 58-year-old woman with stroke, elevated troponin and hypercoagulability].

[Article in Norwegian]

Author information

  • 1Nevrologisk avdeling, Sykehuset Østfold, 1603 Fredrikstad.

Abstract

BACKGROUND:

Trousseau's syndrom may be defined as a symptomatic state of venous and/or arterial hypercoagulability in patients with known or undiscovered cancer. It represents a clinical continuum from a subclinical prothrombotic state to disseminated intravascular coagulation (DIC), venous thromboembolism (VTE) and non-bacterial thrombotic endocarditis (NBTE).

MATERIAL AND METHODS:

A 58-year-old woman with bilateral pulmonary embolism and ischemic infarctions of the heart, brain, liver and kidneys is presented. Literature published before November 2005 was retrieved from a systematic MEDLINE search. The case is discussed in the light of relevant literature.

RESULTS AND INTERPRETATION:

Our patient developed Trousseau's syndrom due to a mucinous ventricular adenocarcinoma. Low molecular weight heparin should be used as treatment and secondary prophylaxis in patients with cancer and VTE. Dalteparin reduces the risk of recurrent thromboembolism more effectively than coumarin derivatives, and it is not associated with a greater risk of bleeding. It may improve survival in patients with solid tumours without metastases. There is no consensus regarding treatment of patients with cancer and DIC/NBTE, but dalteparin may be an option.

PMID:
18365333
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk